Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 128, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Nov 8, 2011, 2:45 AM CST for Bates County, Cass County, Henry County, Missouri. It took effect at Nov 8, 2011, 5:12 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2011, 2:45 AM CST (08:45 UTC)
- In effect from
- Nov 8, 2011, 5:12 AM CST
- Expired
- Nov 8, 2011, 7:15 PM CST
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
654
WGUS43 KEAX 080845
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
245 AM CST TUE NOV 8 2011
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
SOUTH GRAND RIVER AT URICH AFFECTING BATES...CASS AND HENRY
COUNTIES.
.HEAVY RAIN WITH EMBEDDED THUNDERSTORMS RESULTED IN UP TO TWO INCHES
OF RAIN FALLING WITHIN THE GRAND RIVER BASIN UPSTREAM OF URICH AND
WILL PRODUCE FLOODING ALONG PORTIONS OF THE GRAND RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC013-037-083-090845-
/O.NEW.KEAX.FL.W.0128.111108T1112Z-000000T0000Z/
/URHM7.2.ER.111108T1112Z.111109T0400Z.000000T0000Z.UU/
245 AM CST TUE NOV 8 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH GRAND RIVER AT URICH.
* AT 7:40 AM MONDAY THE STAGE WAS 4.0 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND
CONTINUE TO RISE TO NEAR 28.1 FEET BY TONIGHT.
* AT 28.0 FEET...K HIGHWAY IS UNDER WATER APPROXIMATELY 1 MILE SOUTH
OF URICH. MANY OTHER ROADS ALONG THE RIVER ARE FLOODED AS WELL.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 4.0 MON 08 AM 28.1 TONIGHT
$$
242 follow-up statements
257
WGUS83 KEAX 081453
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 AM CST TUE NOV 8 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...
SOUTH GRAND RIVER AT URICH AFFECTING BATES...CASS AND HENRY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC013-037-083-091452-
/O.EXT.KEAX.FL.W.0128.000000T0000Z-111110T2000Z/
/URHM7.1.ER.111109T1200Z.111109T1800Z.111109T2000Z.UU/
852 AM CST TUE NOV 8 2011
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* UNTIL THURSDAY AFTERNOON.
* THE LATEST STAGE WAS NOT AVAILABLE.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 24.2
FEET EARLY WEDNESDAY AFTERNOON.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 NOT AVAILABLE 24.2 EARLY WED AFTERNOON
$$761
WGUS83 KEAX 090115
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CST TUE NOV 8 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
SOUTH GRAND RIVER AT URICH AFFECTING BATES...CASS AND HENRY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC013-037-083-090145-
/O.CAN.KEAX.FL.W.0128.000000T0000Z-111110T2000Z/
/URHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
715 PM CST TUE NOV 8 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SOUTH GRAND RIVER AT URICH.
* AT 4:00 PM TUESDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF
23.0 FEET EARLY WEDNESDAY AFTERNOON.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 6.5 TUE 04 PM 23.0 EARLY WEDNESDAY
AFTERNOON
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 8, 12:05 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 8, 12:05 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1205 AM CST TUE NOV 8 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... Widespread rain and thunderstorms are expanding north into eastern Kansas and Missouri this afternoon in an area of increasing isentropic ascent and moisture transport in advance of our next storm system. This system is currently digging into the Southern Rockies and will result in numerous rounds of precipitation tonight and Tuesday as deep moisture continues to spread into the region, and cyclogenesis ensues over the Central Plains. Along with this precipitation will come the threat for multiple hazards across the Middle and Lower Missouri Valley through Tuesday night including heavy rain, severe thunderstorms and accumulating snow. Heavy Rain: Rain and thunderstorms over Kansas and Oklahoma have developed in an area of increasing southerly low-level flow, which has resulted in copious moisture transport and increasing isentropic ascent. This precipitation should continue to increase in coverage and intensity this evening as these low level wind fields increase, eventually exceeding 50 kt by 09Z. Not only will this act to increase the magnitude of moisture transport and isentropic ascent, but convergence at the leading edge of the jet max will interact with the boundary overhead to create an intensifying band of frontogenesis across northern Kansas and northwest Missouri overnight. Expect that this frontogenetical enhancement could boost rainfall rates and amounts across areas near and north of the MCI-IRK corridor, especially with the presence of some weak elevated instability in this area. Added mention of heavy rain these areas tonight, where rainfall amounts could easily exceed an inch, and could approach 2 inches in spots. Still expect a relative lull in the precipitation Tuesday morning as low level jet axis and associated ascent push northeast into Illinois. However, 850 hPa winds will quickly increase across the Ozarks by 18Z spreading northward through the afternoon, with a secondary wave of isentropic ascent and low-level convergence likely to bring another wave of moderate to occasionally heavy rain to much of the CWA through the afternoon. This precip will likely be enhanced by deep tropospheric ascent in the vicinity of strong divergence within a dual upper jet over the Midwest. Expect rainfall amounts to again approach one inch with this activity which could lead to minor flooding concerns following tonight's ground-saturating rains. With the anticipation of widespread heavy rainfall both tonight and again Tuesday, considered issuing a flood watch for the northwest 2/3 of the CWA for tonight and Tuesday. However, recent drought has left ground moisture low and stream flow in tributaries is very low. 6-hour FFG values are in the 2-4 inch range, and rainfall rates are not expected to be this high. With forecast rainfall amounts falling over a drawn out period, expect that any flooding issues would be confined to more flood-prone streams and low-lying areas, which can be handled by future flood advisories. However, there is still a threat for more significant flooding especially if any training convective cells develop, so will keep a close eye in case flood headlines or warnings need to be issued. Severe Thunderstorms: The next area of concern will be the potential for strong to severe thunderstorms on Tuesday as the deepening surface low tracks into western and central Missouri. Any severe threat will be south of the surface low track where surface-based CAPE on the order of 500-800 J/Kg will be present. While CAPE values will be relatively low, this will be more than compensated by increasing low and deep layer shear ahead of the deepening cyclone. Low LCL heights will also provide for 0-3 km CAPE values in the 100-250 J/kg range, more than adequate for robust low-level updrafts. This shear/instability profile will be supportive of thin and/or low-topped bowing segments, possibly even supercells, with embedded low-level mesocyclones. This will favor a damaging wind and isolated tornado threat near and south of the surface low Tuesday afternoon and early evening as a cold front swings in from the west. How far north the surface low tracks will determine how far north the severe threat will be. Right now, current indications are that the low will track south of Kansas City to near Moberly, keeping the severe threat confined to the Warrensburg-Sedalia-Boonville area and points south. Snow: Finally, as the surface low tracks into northern Illinois Tuesday night, a deep axis of deformation will rotate into eastern Nebraska and central Iowa, clipping far northwest and north central Missouri overnight. This is expected to bring a band of precipitation to these areas which could be enhanced by a trowal-like theta-e ridge wrapping around the surface cyclone. At the same time, deep cold air advection will cause the thermal profile to become supportive of a rain/snow mix across this area shortly after sunset, and possibly all snow by midnight. A lingering theta-e maximum near 825 hPa could cause some sleet to mix in as well. This deformation axis is expected to produce between 0.2 and 0.4 inches of liquid-equivalent precipitation, with about 0.1 to 0.2 inches of this falling as snow or rain/snow mix. Given the warm ground marginal surface temps, best guess is that this should translate to about an inch of snow across the northwest tip of Missouri, and possibly a dusting across areas from northern St. Joseph to Bethany. Moisture will quickly clear out behind this system as it tracks into the Great Lakes on Wednesday. Expect skies to become clear across the CWA by early Weds afternoon, though strong cold air advection will keep temps in the upper 40s and low 50s. Hawblitzel Medium range (Thursday-Monday)... Quiet weather remains the story for the first half of the medium range forecast. Models remain in reasonable agreement through Saturday keeping broad west northwest flow aloft across the heart of the country, as an upper level trough lingers off the California coastline. The eventual evolution of this trough becomes rather problematic in longer range guidance as we move towards the Monday time frame. In the meantime, expect near or below normal temperatures into Saturday. For Sunday and Monday, latest run of the EC has progressed a little closer to the solution of the GFS bringing the aforementioned upper level trough through the nation's midsection. Increased southwesterly flow aloft should result in increasing moisture and precipitation chances across central and southern Missouri along with above normal temperatures for the start of the following week. Dux && .AVIATION... Chaotic aviation forecast continues, as subsidence in the wake of a mesovortex currently tracking across north central Missouri, temporarily scoured IFR/MVFR stratus at KMCI and KSTJ. Stratus advecting back into KMCI, as northern extent of rain shield from next round of precipitation moves northeast from central Kansas. Confidence is low whether stratus will persist at KSTJ, as better fetch of drier surface and h925 flow may inhibit persistent cloud deck from forming - will probably have to insert a tempo group to address erratic cigs. Latest runs of mesoscale models all indicate precipitation will spread back into the region as right rear quad of jet moves from central Kansas into the upper Midwest. As jet scoots northeast, precipitation should abate some; however, expect IFR cigs and MVFR vsbys to persist based on RH cross sections and guidance. Some question as to when next round of rain and possible thunderstorms will begin, though all terminals may see mostly dry conditions for the morning and early afternoon of Tuesday before rain with embedded thunderstorms resume again ahead of upper wave.a 24 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 7, 10:43 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1043 PM CST MON NOV 7 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1043 PM CST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION OVERNIGHT...WITH THE HEAVIEST RAINFALL PRIMARILY ALONG AND SOUTH OF HIGHWAY 50 THROUGH WEST CENTRAL AND MID MISSOURI. RAINFALL AMOUNTS SO FAR TONIGHT HAVE AVERAGED BETWEEN ONE AND ONE AND A HALF INCHES...WITH AN ADDITIONAL HALF TO ONE INCH OF RAIN EXPECTED AFTER MIDNIGHT. THE RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO PRODUCE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A BRIEF LULL IN THE RAIN IS EXPECTED EARLY TUESDAY...WITH ANOTHER ROUND OF WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS EXPECTED TO REDEVELOP TUESDAY AFTERNOON. ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH MAY BE POSSIBLE ON TUESDAY...BRINGING STORM TOTAL RAINFALL AMOUNTS OF TWO TO THREE INCHES. SOME AREA STREAMS AND CREEKS MAY EXPERIENCE MINOR FLOODING. WITH RESPECT TO THE SEVERE WEATHER THREAT...THE THUNDERSTORM ACTIVITY THIS EVENING HAS PUSHED THE COLD FRONT WELL TO THE SOUTH INTO CENTRAL MISSOURI...AND ADDITIONAL SOUTHWARD MOVEMENT IS EXPECTED OVERNIGHT. GIVEN THIS CHANGE...SEVERE WEATHER POTENTIAL IS NO LONGER ANTICIPATED ACROSS THE REGION. FINALLY...AS COLDER AIR WRAPS AROUND THE LOW PRESSURE SYSTEM...RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS NORTHWEST AND NORTH CENTRAL MISSOURI TUESDAY NIGHT. AT THIS TIME IT APPEARS SNOW ACCUMULATIONS NEAR AN INCH MAY BE POSSIBLE ACROSS EXTREME NORTHWEST MISSOURI...WITH HIGHER AMOUNTS FURTHER NORTH AND WEST IN NEBRASKA AND IOWA. PERSONS NORTH AND WEST OF ST. JOSEPH SHOULD STAY TUNED TO LATER UPDATES IN CASE THIS STORM TAKES A TRACK FURTHER SOUTH. .SPOTTER INFORMATION STATEMENT... THOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...PRECIPITATION REPORTS WILL BE APPRECIATED TONIGHT INTO TUESDAY. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 8:07 PM CST | Special Weather Statement | EAX | Cass | 38 min |
| Nov 8, 1:14 AM CST | Areal Flood Advisory | EAX | Bates | 9 hr |
| Nov 8, 2:57 AM CST | Areal Flood Warning | EAX | Bates, Cass, Henry | 12 hr |
| Nov 8, 10:10 AM CST | River Flood Warning | EAX | Cooper, Saline | 5 hr |
| Nov 8, 10:10 AM CST | River Flood Warning | EAX | Cooper | 24 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.